Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 597, NWS Jackson, MS

December 10, 2012Forrest County, Jones County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Dec 10, 2012, 9:20 AM CST for Forrest County, Jones County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 10, 2012, 9:20 AM CST (15:20 UTC)
Expired
Dec 10, 2012, 10:00 AM CST
In force
40 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Forrest County, MS, Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 117 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 10, 5:44 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 3.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
443 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

807 
WUUS54 KJAN 101520
SVRJAN
MSC035-067-101600-
/O.NEW.KJAN.SV.W.0597.121210T1520Z-121210T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
920 AM CST MON DEC 10 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
  SOUTHERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 1000 AM CST

* AT 920 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR EASTABUCHIE MOVING EAST AT
  45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OVETT BY 935 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3150 8936 3151 8935 3165 8894 3164 8893
      3144 8894 3143 8895 3143 8914 3139 8936
TIME...MOT...LOC 1520Z 251DEG 41KT 3146 8925

$$

JA
2 follow-up statements
961 
WWUS54 KJAN 101535
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
935 AM CST MON DEC 10 2012

MSC035-101545-
/O.CAN.KJAN.SV.W.0597.000000T0000Z-121210T1600Z/
FORREST MS-
935 AM CST MON DEC 10 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FORREST COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST MONDAY MORNING
FOR SOUTHEASTERN MISSISSIPPI.

LAT...LON 3146 8915 3149 8921 3155 8922 3165 8894
      3164 8893 3144 8894 3143 8895 3143 8914
TIME...MOT...LOC 1535Z 251DEG 41KT 3151 8906

$$

MSC067-101600-
/O.CON.KJAN.SV.W.0597.000000T0000Z-121210T1600Z/
JONES MS-
935 AM CST MON DEC 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CST
FOR SOUTHEASTERN JONES COUNTY...

AT 935 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR OVETT MOVING EAST AT 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST MONDAY MORNING
FOR SOUTHEASTERN MISSISSIPPI.

&&

LAT...LON 3146 8915 3149 8921 3155 8922 3165 8894
      3164 8893 3144 8894 3143 8895 3143 8914
TIME...MOT...LOC 1535Z 251DEG 41KT 3151 8906

$$
JA
267 
WWUS54 KJAN 101557
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
957 AM CST MON DEC 10 2012

MSC067-101608-
/O.EXP.KJAN.SV.W.0597.000000T0000Z-121210T1600Z/
JONES MS-
957 AM CST MON DEC 10 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JONES COUNTY WILL
EXPIRE AT 1000 AM CST...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST MONDAY MORNING
FOR SOUTHEASTERN MISSISSIPPI.

LAT...LON 3146 8915 3149 8921 3155 8922 3165 8894
      3164 8893 3144 8894 3143 8895 3143 8914
TIME...MOT...LOC 1558Z 251DEG 41KT 3159 8877

$$

JA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 6:01 AM CST, 3 hours 19 minutes earlier.

Area forecast discussion, Dec 10, 6:01 AM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
601 AM CST MON DEC 10 2012

.UPDATE...SEVERE CONVECTION CONTINUES TO DEVELOP OVER SRN ZONES THIS
MORNING. SHEAR HAS BEEN STRONG ENOUGH TO MAINTAIN THE POTENTIAL FOR
TIGHT MESOS ALONG THE LEADING LINE OF CONVECTION AND WILL CONTINUE
THROUGH THE MORNING HOURS AS THE LINE ADVANCES INTO A REGION OF MID
60S DEWPOINTS. A TORNADO WATCH HAS BEEN ISSUED FOR MOST AREAS SOUTH
OF I-20 THROUGH 11 AM.
&&

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...STRONG COLD FRONT JUST
NOW STARTING TO OOZE IN THE NORTHWEST TO WESTERN PORTIONS OF THE
REGION...AFTER MAKING VERY LITTLE PROGRESS THIS DIRECTION FOR MUCH
OF THE NIGHT. BUT THE BOUNDARY NOW SEEMS TO BE GETTING A PUSH ALOFT
AND WILL GRADUALLY SPEED UP ITS MOVEMENT THROUGH THE REGION THROUGH
THE REST OF THE DAY. EXPECT IT TO BE CLEARING OUT OF THE EASTERN
PORTIONS OF THE FORECAST AREA DURING THE EARLY AFTERNOON WITH
TEMPERATURE DROPS ON THE ORDER OF 15 DEGREES EXPECTED SHORTLY AFTER
FRONTAL PASSAGE. GUSTY NORTHWEST WINDS BEHIND THE FRONT WILL PRODUCE
A WIND CHILL IN THE COOLER AIR AND MAKE THE TEMP DROP-OFF SEEM MORE
DRAMATIC. HOWEVER...MAVMOS HIGHS LOOKED TOO COOL IN MANY PLACES
ACROSS THE HEART OF THE REGION...BUT MAINLY BECAUSE THIS GUIDANCE IS
SEEMS TO BE TOO FAST WITH FRONTAL PROGRESSION. AS FAR AS
PRECIPITATION GOES...ANTICIPATE WIDESPREAD SHOWERS AND AT LEAST
EMBEDDED STORMS ACROSS MOST OF THE AREA THIS MORNING...TRANSITIONING
TO LIGHT RAIN BEFORE ENDING FROM WEST TO EAST IN THE AFTERNOON. THE
RISK FOR ANY STRONGER STORMS IS BASICALLY NOW CONFINED TO CENTRAL
AND SOUTHEASTERN MS AND THIS RISK SHOULD BECOME INCREASINGLY
CONFINED TO FAR SOUTHEASTERN MISSISSIPPI THROUGH THE LATE MORNING
INTO MIDDAY HOURS. LOW INSTABILITY IS PROVING A HINDRANCE TO GET
MUCH TRULY SEVERE WEATHER AND THIS SHOULD CONTINUE TO BE THE CASE.
HOWEVER...COMBINATION OF WIND SHEAR AND INSTABILITY WILL STILL BE
SUCH IN THE MENTIONED AREAS WHERE AN ISOLATED SEVERE STORM CANNOT BE
RULED OUT. MAIN RISKS WITH ANY SEVERE STORMS THAT MANAGES TO FORM
THROUGH MIDDAY TO EARLY AFTERNOON WILL MAINLY BE DAMAGING WIND
GUSTS...ALTHOUGH A TORNADO WILL NOT BE IMPOSSIBLE.

TONIGHT...EXPECTING CLEARING BEGINNING TO PUSH WELL INTO THE REGION
FROM THE WEST THIS AFTERNOON TO SWEEP ACROSS THE REST OF THE AREA
THROUGH MIDNIGHT. IT IS NOT OUT OF THE QUESTION THAT SOME DRIZZLE
MAY LINGER IN EASTERN MS INTO THIS EVENING...BUT AS OF RIGHT NOW THE
THINKING IS THAT ANY PRECIP SHOULD BE DONE BY 6 PM. NORTH TO
NORTHWEST WINDS STAYING UP THROUGH THE NIGHT IN MOST AREAS WILL
LIMIT RADIATIONAL COOLING ALTHOUGH STRENGTH OF COLD AIR ADVECTION
ALONE WILL DIP TEMPS INTO THE UPPER 20S TO LOWER 30S BY DAWN
TUESDAY.

TUESDAY INTO TUESDAY NIGHT COLD HIGH PRESSURE WORKING INTO THE
REGION WILL KEEP NORTH WINDS BLOWING AT LEAST A BIT WHILE A TRAILING
UPPER AIR DISTURBANCE COMES BACK AT THE LOWER MS VALLEY FROM THE
WEST. THIS DISTURBANCE WILL INCREASE HIGHER LEVEL CLOUD COVER ACROSS
AT LEAST THE SOUTHEAST HALF OF THE REGION ON TUESDAY INTO TUESDAY
NIGHT. THESE CLOUDS WILL HELP KEEP HIGH TEMPS COOL ON TUESDAY AND
MAVMOS NOW ONLY ADVERTISING HIGHS IN THE UPPER 40S TO LOWER 50S
(WHICH SEEMS ABOUT RIGHT). STILL HOLDING ON TO SLIGHT CHANCE POPS IN
FAR SOUTHEAST ZONES WHERE MOISTURE COULD GET DEEP ENOUGH TO PRODUCE
MORE THAN VIRGA. ALL PRECIP SHOULD BE EAST OF THE REGION BY LATE
TUESDAY NIGHT WHEN TEMPS GET DOWN TO FREEZING. AT THIS POINT IT IS
NOT IMPOSSIBLE TO THINK THERE COULD BE A BIT OF SLEET AROUND
SOUTHEAST PORTIONS OF THE AREA LATE TUESDAY AND THIS POTENTIAL WILL
HAVE TO BE MONITORED. BUT...FOR NOW...POTENTIAL FOR ANY WINTRY TYPE
WEATHER (OR REALLY ANY PRECIPITATION AT ALL) IS LOW ENOUGH TO
WITHHOLD MENTION IN THE HWO. /BB/

.LONG TERM...WEDNESDAY THROUGH NEXT WEEKEND...SFC RIDGING/LOW LEVEL
NLY FLOW WILL BE IN PLACE WEDNESDAY. THE UPPER TROUGH WILL CROSS THE
REGION DURING THE DAY BUT THE EXTENT OF ITS INFLUENCE LOOKS TO BE A
FEW HIGH CLOUDS ACROSS THE AREA AS A DRY AIR MASS WILL BE IN PLACE.
SURFACE RIDGING WILL CONTINUE WEDNESDAY NIGHT INTO THURSDAY BUT A
WARMING TREND WILL BEGIN AS WARM ADVECTION DEVELOPS AND FLAT UPPER
RIDGING OCCURS. WARM ADVECTION WILL CONTINUE THROUGH
FRIDAY...INCREASING FRIDAY NIGHT INTO SATURDAY WHEN LOW LEVEL SLY
FLOW INTENSIFIES AHEAD OF THE NEXT COLD FRONT.

CLOUDS WILL BE ON THE INCREASE FRIDAY AHEAD OF THE FRONTAL SYSTEM
WITH RAIN CHANCES RETURNING FRIDAY NIGHT. THE COLD FRONT MOVES INTO
WRN ZONES SATURDAY AFTERNOON/EVENING...EXITING THE FORECAST AREA BY
12Z SUNDAY. MEX MOS POPS HAVE AGAIN COME IN ON THE RELATIVELY DRY
SIDE FOR SATURDAY WHICH LOOKS UNREASONABLE WITH A COLD FRONT MOVING
INTO AN AIR MASS OF 1.3-1.5 INCHES PRECIPITABLE WATER. ALTHOUGH THE
EURO SHOWS MOISTURE TO BE NOT QUITE AS DEEP AS THE GFS...MODEL
CONSENSUS ON THE FRONTAL PASSAGE AND AN INCREASING MOISTURE COLUMN
WITH 850 MB DEWPOINTS IN THE 10-12 DEG RANGE WARRANT AN INCREASE IN
RAIN CHANCES TO THE 30-50% RANGE FROM THE 20S ADVERTISED BY MEX MOS.

THE FRONT IS FORECAST TO TRACK QUICKLY ACROSS THE AREA ENDING PRECIP
FROM THE NW DURING THE EVENING. THE BOUNDARY MOVES OUT OF THE
FORECAST AREA BUT STALLS JUST TO OUR EAST SUNDAY. MODELS DIFFER ON
HOW THIS STALLED BOUNDARY WILL AFFECT THE ARKLAMISS...THE EURO
SUGGESTING A DEEP LOW PRESSURE SYSTEM DEVELOPING ALONG THE REMNANTS
OF THE COLD FRONT FOR EARLY NEXT WEEK. THE LATEST MODEL RUNS
INDICATE A DRY AIR MASS IN PLACE FOR SUNDAY BUT WITH A STALLED
BOUNDARY IN THE VICINITY WILL LEAVE SLIGHT CHANCE POPS CURRENTLY
ADVERTISED BY MEX MOS IN PLACE FOR NOW.

SLIGHT TWEAKS WERE MADE TO INCREASE HIGHS AHEAD OF THE FRONT FRIDAY
AND INCREASE LOWS FOR SERN ZONES FOR SATURDAY NIGHT WHERE 925 MB
TEMPS REMAINED RELATIVELY WARM IN WLY FLOW THROUGH 12Z SUNDAY. ALSO
INCREASED DEWPOINTS SLIGHTLY FOR SATURDAY AHEAD OF THE COLD FRONT.
OTHERWISE MEX MOS TEMPS FOLLOWED.

&&

.AVIATION...WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS ARE
ANTICIPATED ACROSS THE AERODROME THIS MORNING WITH ASSOCIATED MVFR
(AND EVEN PATCHY IFR) FLIGHT CATS. HEAVIER RAIN AND STORMS WILL
BECOME INCREASINGLY CONFINED TO EASTERN AND SOUTHEASTERN MS THROUGH
EARLY AFTERNOON...BUT EXPECT LOW CEILINGS AND SOME LIGHT RAIN OR
DRIZZLE TO LINGER BEHIND MAIN RAIN SHIELD FOR A FEW HOURS AT MANY
STATIONS. BY TONIGHT LOW CLOUDS AND ANY LIGHT RAIN WILL EXIT EASTERN
MISSISSIPPI WITH CLEARING SWEEPING THROUGH FROM WEST TO EAST.
NORTHWEST WINDS TODAY WILL RANGE FROM 10 TO 15 MPH WITH HIGHER
GUSTS...BUT WILL DIE DOWN A LITTLE TONIGHT. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       64  31  49  29 / 100   9   9  14
MERIDIAN      66  31  51  29 /  99  12  10  15
VICKSBURG     59  29  49  26 /  92   7   9  13
HATTIESBURG   71  34  52  33 /  89   8  12  17
NATCHEZ       61  31  49  28 /  91   7   9  14
GREENVILLE    49  29  46  26 /  76   7   9  13
GREENWOOD     52  27  47  26 /  97   9  10  13

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/03
Hazardous weather outlook, Dec 10, 4:59 AM CST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
459 AM CST MON DEC 10 2012

MSZ046-049>052-054>058-061>066-072>074-111100-
KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
459 AM CST MON DEC 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHEASTERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE STORMS ARE POSSIBLE TODAY AS A STRONG COLD FRONT
SLOWLY PUSHES SOUTHEAST INTO AN UNSTABLE AND SHEARED AIR MASS. THIS
RISK IS MAINLY FOR LOCATIONS ALONG AND SOUTHEAST OF A MEADVILLE...TO
BRANDON...TO DE KALB LINE THIS MORNING...ALTHOUGH SOME RISK COULD
EXTEND TO MIDDAY ALONG THE INTERSTATE 59 CORRIDOR IN SOUTHEASTERN
MISSISSIPPI. THE MOST INTENSE STORMS WILL BE CAPABLE OF DAMAGING
WIND GUSTS TO 60 MPH...ALTHOUGH THE POSSIBILITY OF A TORNADO CANNOT
BE COMPLETELY RULED OUT. OCCASIONAL TO FREQUENT LIGHTNING AND LOCALLY
HEAVY DOWNPOURS ARE ALSO EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS MORNING BUT ARE OTHERWISE NOT
ANTICIPATED THROUGH NEXT SUNDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>045-047-048-
053-059-060-111100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN-
HINDS-CLAIBORNE-JEFFERSON-ADAMS-
459 AM CST MON DEC 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN
ARKANSAS...NORTHEASTERN LOUISIANA AND PORTIONS OF NORTHWESTERN AND
CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

50

In the hours before

Local storm report, Dec 10, 8:41 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
841 AM CST MON DEC 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     TSTM WND DMG     3 W PICKWICK            31.14N 89.89W
12/10/2012                   MARION             MS   EMERGENCY MNGR

            TREES DOWNED ALONG POUNDS ROAD

&&

DL
Local storm report, Dec 10, 8:44 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
844 AM CST MON DEC 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND DMG     CARROLLTON              33.50N 89.92W
12/10/2012                   CARROLL            MS   EMERGENCY MNGR

            TREES DOWN ACROSS POWER LINES IN CARROLLTON AND NORTH
            CARROLLTON...CAUSING WIDESPREAD POWER OUTAGES. ALSO...A
            ROOF WAS BLOWN OFF AN ABNDONED STORE

&&

CME
Local storm report, Dec 10, 8:58 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
858 AM CST MON DEC 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     TSTM WND DMG     3 W PICKWICK            31.14N 89.89W
12/10/2012                   MARION             MS   EMERGENCY MNGR

            THE ROOF OF A HOUSE WAS DAMAGED NEAR POUNDS RD AND
            PICKWICK RD. POSSIBLE TORNADO.

&&

DL
Special weather statement, Dec 10, 8:58 AM CST, 22 minutes before
MSZ057-058-101540-
JASPER MS-CLARKE MS-
858 AM CST MON DEC 10 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
858 AM CST MON DEC 10 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER STAFFORD SPRINGS AT 858 AM CST...MOVING EAST AT 50 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CLARKE AND SOUTHEASTERN JASPER COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3219 8843 3197 8846 3182 8899 3198 8906
      3221 8843
TIME...MOT...LOC 1458Z 249DEG 45KT 3194 8890

19
Special weather statement, Dec 10, 9:08 AM CST, 12 minutes before
MSZ058-101540-
CLARKE MS-
908 AM CST MON DEC 10 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
908 AM CST MON DEC 10 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTHWEST OF GOODWATER AT 908 AM CST...MOVING EAST AT
40 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN CLARKE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3189 8847 3189 8848 3183 8874 3182 8891
      3197 8891 3198 8870 3198 8851 3198 8847
      3197 8846
TIME...MOT...LOC 1508Z 271DEG 35KT 3188 8886

19
Special weather statement, Dec 10, 9:10 AM CST, 10 minutes before
MSZ066-074-101555-
JONES MS-FORREST MS-
910 AM CST MON DEC 10 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
910 AM CST MON DEC 10 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES WEST OF RAWLS SPRINGS AT 909 AM CST...MOVING
NORTHEAST AT 35 MPH.

VERY HEAVY RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM AS IT MOVES NEAR THE PINE
BELT REGIONAL AIRPORT.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN FORREST AND JONES COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3137 8940 3143 8941 3143 8940 3154 8940
      3179 8896 3147 8896 3142 8908 3144 8916
TIME...MOT...LOC 1509Z 237DEG 31KT 3141 8940

40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 11:00 PM CSTSpecial Weather StatementJANHumphreys, Issaquena, Sharkey, Washington40 min
Dec 9, 11:24 PM CSTSpecial Weather StatementJANHolmes, Humphreys, Yazoo46 min
Dec 10, 12:49 AM CSTSpecial Weather StatementJANAttala, Choctaw, Clay, Oktibbeha, Webster, Winston61 min
Dec 10, 12:54 AM CSTSevere Thunderstorm WarningJANWebster25 min
Dec 10, 1:48 AM CSTSpecial Weather StatementJANLowndes42 min
Dec 10, 3:43 AM CSTSpecial Weather StatementJANFranklin32 min
Dec 10, 3:55 AM CSTTornado WarningJANFranklin38 min
Dec 10, 4:29 AM CSTTornado WarningJANLincoln31 min
Dec 10, 5:03 AM CSTSpecial Weather StatementJANAdams32 min
Dec 10, 5:06 AM CSTSevere Thunderstorm WarningJANAdams25 min
Dec 10, 5:07 AM CSTTornado WarningJANCopiah23 min
Dec 10, 5:23 AM CSTSevere Thunderstorm WarningJANFranklin, Jefferson37 min
Dec 10, 5:27 AM CSTTornado WarningJANSimpson63 min
Dec 10, 6:14 AM CSTTornado WarningJANSmith20 min
Dec 10, 6:43 AM CSTSpecial Weather StatementJANSimpson32 min
Dec 10, 6:52 AM CSTSevere Thunderstorm WarningJANSimpson, Smith68 min
Dec 10, 6:55 AM CSTSpecial Weather StatementJANLawrence40 min
Dec 10, 7:09 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion51 min
Dec 10, 7:36 AM CSTSpecial Weather StatementJANJasper29 min
Dec 10, 7:41 AM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis44 min
Dec 10, 8:06 AM CSTSpecial Weather StatementJANLauderdale29 min
Dec 10, 8:14 AM CSTTornado WarningJANMarion40 min
Dec 10, 8:16 AM CSTSevere Thunderstorm WarningJANJones44 min
Dec 10, 8:32 AM CSTSpecial Weather StatementJANLauderdale58 min
Dec 10, 8:39 AM CSTSevere Thunderstorm WarningJANClarke, Lauderdale40 min
Dec 10, 8:45 AM CSTSevere Thunderstorm WarningJANForrest, Lamar45 min
Dec 10, 8:58 AM CSTSpecial Weather StatementJANClarke42 min
Dec 10, 9:08 AM CSTSpecial Weather StatementJANClarke32 min
Dec 10, 9:10 AM CSTSpecial Weather StatementJANJones45 min
Dec 10, 9:31 AM CSTSpecial Weather StatementJANForrest44 min
Dec 10, 10:09 AM CSTSpecial Weather StatementJANForrest26 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.